Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 209, NWS Lincoln, IL

July 2, 2000Clay County, Effingham County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 2, 2000, 6:38 PM CDT for Clay County, Effingham County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 2, 2000, 6:38 PM CDT (23:38 UTC)
Expired
Jul 2, 2000, 7:30 PM CDT
In force
52 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clay County, IL, Effingham County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1260 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS53 KILX 022340
SVRSPI
ILC025-049-030030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT SUN JUL 2 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EFFINGHAM COUNTY IN SOUTHEAST ILLINOIS
  CLAY COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 730 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS FROM 14 MILES WEST OF EFFINGHAM TO 
  15 MILES WEST OF LOUISVILLE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  IOLA
  SHUMWAY
  WATSON
  EFFINGHAM
  EDGEWOOD
  LOUISVILLE
  TEUTOPOLIS
  BIBLE GROVE

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3920 8880 3895 8878 3863 8893 3873 8836
          3903 8838 3918 8849

MILLER

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:40 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 2, 2:40 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT SUN JUL 2 2000

FORECAST CONCERNS THIS PD WL BE EXCESSIVE RAINFALL POTENTIAL ACRS
OUR NRN AND ERN CWA TNT AND MOVMT OF SYNOPTIC BNDRY OUT IN TIME.

18Z SFC MAP DEPICTING CDFNT ACRS SRN MN INTO CNTRL WI...SLOWLY
SINKING SWD. MESOSCALE BNDRY FROM PREVIOUS CONVECTION ACRS NRN
IL PRODUCING SOME ISOLD TSRA MAINLY ACRS THE NORTH. IMPRESSIVE
RISE/FALL COUPLET LOCATED FROM SRN MN INTO SRN WI WITH BEST
INSTABILITY/LL CONVERGENCE AND 850 MB WARM AXIS INTO NERN IA
SRN WI AND NRN IL. WEAK SHORTWAVE THAT PRODUCED THE CONVECTION ACRS
OUR SRN COUNTIES THIS MRNG HAS SHIFTED EAST AND SOUTH OF FCST AREA
THIS AFTERNOON. ETA MODEL AGAIN HAS DONE A RELATIVELY GOOD JOB WITH
THE SMALLER SCALE FEATURES FROM OUR MRNG CONVECTION...ALTHOUGH THE
QPF FIELDS WERE A BIT TOO FAR NORTH AND TOO SLOW IN ITS EWD PROGRESSION.
SYNOPTIC SCALE BOUNDARY TO SHIFT SLOWLY SOUTH TNT WITH MAIN CONVECTION
EXPCTD ALONG AND JUST SOUTH OF FNT IN VERY MOIST AND UNSTABLE AIR MASS.
PWAT VALUES NEAR 2 INCHES TNT JUST TO OUR NORTH NEAR BNDRY WITH SATURATION
THICKNESSES SUGGESTING 1.5-2 INCHES PSBL NORTH OF 573-576 THICKNESS
CHANNEL...WHICH WOULD BE FM KGBG-KBMI-KCMI. NEW FFG ACRS CWA ARE IN THE
2-2.5 INCH RANGE OVR MOST OF THE AREA EXCEPT OUR FAR SOUTHEAST SO FOR NOW
WL HOLD OFF ISSUING ANY FFA.

CDFNT FCST TO STALL OUT OVR CNTRL IL BY NOON TUE AND BEGIN A NWD TRACK
AGAIN BY AFTN AND EVENING AS NEW SHORTWAVE PULLS OUT INTO THE PLAINS AND
FOCUSES INSTABILITY AND RAINFALL THREAT TO OUR WEST AND NORTH FOR MON
NIGHT AND TUE. NOT REAL CONFIDENT ABT MOVMT OF BNDRY ON TUE INTO TUE
EVE...SO WL CARRY POPS THRU THE DAY RATHER THAN KEEP THE MORNING
WORDING. ETA DEPICTING BEST INSTABILITY AND 925 MB FRONTOGENETICAL
FORCING PROGGED TO SHIFT INTO SERN MN AND WI BY EVENING...HOWEVER DUE
TO UNCERTAINTY OF BNDRY LOCATION...WL KEEP AT LEAST SOME LOW POPS GOING
INTO THE THIRD PD. FAN GUID NUMBERS HAVE BEEN MORE CONSISTENT OVR THE
PAST SVL RUNS AND WL STAY FAIRLY CLOSE TO THOSE THIS FCST PD.

MRF NOT AS AGGRESSIVE IN DEVELOPING DEEP TROF OVR THE LKS IN LATER PDS
AS IT WAS YSTDY. ECMWF STILL BULLISH ON DVLPG UNSEASONABLY DEEP TROF
ACRS THE ERN LAKES WITH RIDGING SHIFTING ACRS THE ROCKIES. HOWEVER...
ADDL SHORTWAVE ENERGY RIDING OVR TOP OF CNTRL US RIDGE WL KEEP BNDRY
RELATIVELY CLOSE TO FCST AREA...SO RATHER THAN TRYING TO BE CUTE WITH
WORDING IN OUR EXTENDED...WL INCLUDE CHANCES OF PRECIP INTO FRI.

PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BB 071/086 070/088 069 44543
PIA BB 069/084 068/086 067 44644
DEC BB 071/086 070/088 069 44543
CMI BB 070/086 069/087 068 44644
MTO BB 071/088 071/088 070 44443
LWV BB 072/089 072/089 072 44333

.ILX...NONE

SMITH

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.